Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 433, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2018, 4:54 PM CDT for Alfalfa County, Major County, Woods County, Oklahoma. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 30, 2018, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Major County, OK, Woods County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:10 PM CDT | TSTM WND GST 50 | 7 Ssw Alva, OK | MESONET MEASURE UP TO 50MPH GUSTS FROM THE SSW. |
| Jun 30, 5:10 PM CDT | TSTM WND GST 55 | 1 Ssw Cherokee, OK | MESONET MEASURED WIND GUSTS UP TO 55MPH FROM THE SSW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WUUS54 KOUN 302154
SVROUN
OKC003-093-151-302300-
/O.NEW.KOUN.SV.W.0433.180630T2154Z-180630T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
454 PM CDT SAT JUN 30 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Eastern Woods County in northwestern Oklahoma...
Alfalfa County in northwestern Oklahoma...
Northeastern Major County in northwestern Oklahoma...
* Until 600 PM CDT.
* At 454 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Meno to 4 miles southwest of
Lambert to 8 miles southwest of Dacoma, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alva, Cherokee, Helena, Ringwood, Carmen, Cleo Springs, Goltry,
Meno, Jet, Aline, Burlington, Dacoma, Amorita, Byron, Lambert,
Avard, Ingersoll, Great Salt Plains Lake, Driftwood and Capron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9811 3632 9811 3649 9877 3700 9886
TIME...MOT...LOC 2154Z 183DEG 17KT 3645 9814 3664 9848 3659 9869
HAIL...1.00IN
WIND...60MPH
$$
..speg.3 follow-up statements
458
WWUS54 KOUN 302223
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
523 PM CDT SAT JUN 30 2018
OKC093-302232-
/O.CAN.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Major OK-
523 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAJOR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved into Woods and
Alfalfa Counties. Therefore, the warning has been cancelled for
Major County.
LAT...LON 3700 9811 3649 9811 3664 9863 3700 9873
TIME...MOT...LOC 2222Z 238DEG 30KT 3680 9828 3683 9857
$$
OKC003-151-302300-
/O.CON.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Woods OK-Alfalfa OK-
523 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WOODS AND ALFALFA COUNTIES...
At 522 PM CDT, the leading edge of a line of severe thunderstorms
was located along a line extending from 5 miles northeast of
Cherokee to 4 miles south of Capron, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alva, Cherokee, Helena, Goltry, Jet, Burlington, Dacoma, Amorita,
Byron, Lambert, Ingersoll, Great Salt Plains Lake, Driftwood, Capron
and Waldron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9811 3649 9811 3664 9863 3700 9873
TIME...MOT...LOC 2222Z 238DEG 30KT 3680 9828 3683 9857
HAIL...1.00IN
WIND...60MPH
$$
..speg.174
WWUS54 KOUN 302238
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
538 PM CDT SAT JUN 30 2018
OKC003-151-302300-
/O.CON.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Woods OK-Alfalfa OK-
538 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WOODS AND NORTHWESTERN ALFALFA COUNTIES...
At 538 PM CDT, a severe thunderstorm was located near Burlington,
moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burlington, Driftwood, Ingersoll and Capron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9831 3678 9836 3678 9858 3700 9873
TIME...MOT...LOC 2238Z 175DEG 26KT 3692 9847
HAIL...1.00IN
WIND...60MPH
$$
..speg.049
WWUS54 KOUN 302251
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
551 PM CDT SAT JUN 30 2018
OKC003-151-302300-
/O.EXP.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Woods OK-Alfalfa OK-
551 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODS AND
NORTHWESTERN ALFALFA COUNTIES WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved north into Kansas.
Therefore, the warning will be allowed to expire for Woods and
Alfalfa Counties.
LAT...LON 3700 9831 3678 9836 3678 9858 3700 9873
TIME...MOT...LOC 2250Z 183DEG 17KT 3697 9847
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:11 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 30, 3:11 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
311 PM CDT Sat Jun 30 2018
.DISCUSSION...
Update...
Small cluster of storms over southwest/central Oklahoma will
continue north and northeast through the early evening. Main
hazard will be damaging winds with some hail. Storms may move
north and east of the FA by early evening with other storms
moving into northern/western Oklahoma during the late evening
and overnight.
A remnant area of precipitation over western Texas will aid the
development of at least widely scattered, deep convection this
afternoon and evening. Strong heating may also result in other
isolated storms. Initial development has already occurred over
western north Texas early this afternoon. Additional storms will
continue to form north and east of a small cluster west of
Wichita Falls. Deep layer shear will not be too strong, but
moderate instability will support the potential for strong
damaging winds and some hail. Some of the storms will also produce
locally heavy rainfall.
Additional storms will be possible overnight, as a shortwave
trough moves across the central and northern Plains. Better
coverage will likely be over Kansas, but enough storm
organization may allow storms to move into at least northern and
perhaps central Oklahoma with a strengthening low level jet. An
outflow boundary/weak cold front should bring a brief return of
north to northeast winds as far south as Interstate 40 (perhaps
farther south 12z NAM12).
Thunderstorms may linger through mid to late Sunday morning, with
additional storms possible during peak heating in southern and
central Oklahoma.
With the exception of an isolated afternoon/early evening thunderstorms,
most of Monday and Tuesday should be hot and dry. An easterly
wave may increase chances on Wednesday, but the majority of
showers and storms should be across eastern and southern Texas.
The "dominant ridge" wording may be required by the end of next week
with a 599 dam high centered over the central plains. Storm
chances with this pattern will be confined to southern Oklahoma
and northern Texas.
With the potential of slightly cooler temperatures on Sunday and
an outflow boundary, the Heat Advisory will not be extended into
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 90 74 95 / 30 50 20 10
Hobart OK 75 95 74 99 / 50 30 20 10
Wichita Falls TX 78 97 75 102 / 30 30 20 10
Gage OK 70 87 71 94 / 40 20 20 10
Ponca City OK 71 89 73 92 / 60 40 20 10
Durant OK 76 94 76 96 / 10 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ007-008-012-013-
018>020-024>031-040.
TX...None.
&&Hazardous weather outlook, Jun 30, 3:33 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 333 PM CDT Sat Jun 30 2018 OKZ004>048-050>052-TXZ083>090-011000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 333 PM CDT Sat Jun 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe storms from just north of Lawton and Ardmore, northward through most of central Oklahoma into north-central Oklahoma. Location... This risk area covers Weatherford, Pauls Valley, the OKC metro, Enid, Stillwater, and Ponca City. Timing... Through 8 PM. The threat will decrease from south to north through the afternoon and evening hours as storms move north and northeast. Impacts... The primary severe weather concern will be wind gusts of 60 to 70 mph, but hail up to the size of golfballs will also be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations this evening. .Heat... Heat index values from 100 to 106 degrees are expected across the eastern half of Oklahoma into the evening. If outdoors, limit strenuous activities, take frequent breaks and stay hydrated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Heat... Heat index values from 100 to 106 degrees are forecast for much of Oklahoma. If outdoors, limit strenuous activities, take frequent breaks, and stay hydrated. .Thunderstorms... Thunderstorms will be possible Sunday and Sunday evening, and again Wednesday and Thursday. Strong to severe thunderstorms are possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 30, 4:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
06/30/2018 M64 MPH KINGFISHER OK MESONET
MESONET MEASURED WIND GUSTS UP TO 64MPH FROM THE WEST.
&&
JKLEPATZLocal storm report, Jun 30, 4:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST TINKER AIR FORCE BASE 35.42N 97.39W
06/30/2018 M55 MPH OKLAHOMA OK AWOS
WIND GUSTS OCCURRED AT THE AIRPORT.
&&
JKLEPATZLocal storm report, Jun 30, 4:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND GST WILL ROGERS AIRPORT 35.39N 97.60W
06/30/2018 M52 MPH OKLAHOMA OK ASOS
&&
OUNLocal storm report, Jun 30, 4:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 3 SW MOORE 35.31N 97.53W
06/30/2018 E55 MPH CLEVELAND OK AMATEUR RADIO
SW 164TH AND SANTE FE
&&
OUNLocal storm report, Jun 30, 4:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 1 WSW LAHOMA 36.38N 98.11W
06/30/2018 M54 MPH MAJOR OK MESONET
&&
OUNSpecial weather statement, Jun 30, 4:52 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT SAT JUN 30 2018
OKZ039-045-046-302215-
Stephens OK-Carter OK-Jefferson OK-
452 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR Stephens...northwestern Carter
and northern Jefferson Counties Until 515 PM CDT....
AT 450 PM CDT, strong thunderstorms were along a line extending from
6 miles west of Foster to 8 miles east of Addington, moving east at
35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3415 9808 3468 9782 3468 9757 3455 9756
3451 9756 3451 9735 3438 9735 3438 9733
3414 9747
TIME...MOT...LOC 2150Z 257DEG 30KT 3464 9759 3422 9781
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:52 PM CDT | Special Weather Statement | OUN | Beckham, Ellis, Roger Mills | 38 min |
| Jun 29, 11:28 PM CDT | Special Weather Statement | OUN | Harmon | 32 min |
| Jun 29, 11:30 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 45 min |
| Jun 30, 12:01 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson | 44 min |
| Jun 30, 12:16 AM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 29 min |
| Jun 30, 1:29 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 30, 1:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 39 min |
| Jun 30, 1:54 PM CDT | Special Weather Statement | OUN | Caddo, Washita | 36 min |
| Jun 30, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman | 26 min |
| Jun 30, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 30 min |
| Jun 30, 2:37 PM CDT | Special Weather Statement | OUN | Washita | 53 min |
| Jun 30, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Grady, McClain, Stephens | 53 min |
| Jun 30, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 47 min |
| Jun 30, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Garvin, Grady, McClain and 1 more | 50 min |
| Jun 30, 3:51 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 30, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 45 min |
| Jun 30, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 27 min |
| Jun 30, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Major, Woods | 50 min |
| Jun 30, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Lincoln, Logan, McClain, Oklahoma and 2 more | 48 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kingfisher, Noble | 50 min |
| Jun 30, 4:52 PM CDT | Special Weather Statement | OUN | Stephens | 23 min |
| Jun 30, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, McClain, Murray, Pottawatomie and 1 more | 46 min |
| Jun 30, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Noble, Payne | 43 min |
| Jun 30, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 30, 5:46 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 30, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jun 30, 6:30 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.